MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-25
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: phenom 27 microcatheter product id fg15150-0615-1s (lot: 230755171); medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that after the access was in place, the pipeline flex with shield technology stent was delivered to the ipsilateral m1, exposing the stent tip by approximately 7-8 mm.After waiting for about 10 seconds, the stent tip did not open.The stent was then deployed further by about 12 mm, but the tip still failed to open.The stent was retrieved and deployed again, however, after shaking, pushing, and pulling, the tip still did not open.Adjusting the microcatheter tension and other operations also failed to open the stent.The stent was withdrawn from the body, and it was discovered that the stent tip was intertwined.The stent and microcatheter were replaced with medtronic products to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing dense mesh flow diversion surgery for treatment of an unruptured, saccular, right carotid artery aneurysm with a max diameter of 7 mm and a 6 mm neck diameter.The landing zone arterial diameter was 4 mm distally and 4.6 mm proximally.It was noted the patient's vessel tortuosity was moderate.Femoral artery access vessel diameter was 6 mm.Dual antiplatelet treatment (dapt) was administered.The angiographic result post procedure reported aneurysm.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label). ancillary devices included a phenom 27 microcatheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that the stent¿s distal tip became entangled, preventing the tip from opening.The braided layer was not caught in the capture coil, nor was it secured in the distal protective sheath.This issue was encountered when using the phenom 27 microcatheter.The cause of the failure to open/intertwined stent was not determined.There was no friction or resistance during delivery of the pipeline.A continuous saline flush was administered and maintained as indicated in the ifu.There was no damage to the pipeline pushwire or catheter observed.The pipeline was not placed in a vessel bend when it failed to open.There were no other devices attempted to open the pipeline.The pipeline was resheathed 1 time.
 
Additional Manufacturer Narrative
Product analysis ¿ as found condition: the pipeline flex shield embolization device and phenom 27 catheter were returned for analysis within shipping box; within a plastic bio-pouch; within an opened pipeline flex shield outer carton and inner pouch; and within a dispenser coil.The pipeline flex was returned stuck within the phenom 27 catheter.¿ damage location details: the pushwire was extending out from catheter hub.No bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.The distal and proximal ends of pipeline flex shield braid were found to be fully opened and damaged.The braid was not twisted.No flash or voids molded were observed in the hub.No bent or kink was found with catheter body.The catheter tip, marker band were examined; and no damage was found.No other anomalies were observed.¿ testing/analysis: the total and usable lengths of the catheter were measured to be within specifications.For further examination, the catheter was cut to remove the pipeline flex shield from the catheter lumen.The catheter was flushed with water and water exited out of the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issue.¿ conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure/incomplete open distal (flex) as the distal end of braid was found to be fully opened and damaged.However, the root cause could not be determined.Possible causes include patient vessel tortuosity, braid damage, braid deployed in vessel bend.It was noted that the patient's vessel tortuosity was minimal and the pipeline was not placed in a vessel bend.Which eliminate these factors out as potential causes.There is no complaint against the phenom 27 catheter.No defect was found with phenom 27 catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis #(b)(4) equipment used: video inspection system (m-78210), ruler 200cm (m-83361) drawing(s) referenced: dwgsfg15xxx-yyyy-zz rev.F.As found condition: the pipeline flex embolization device and phenom 27 catheter were returned for analysis within shipping box; and within a plastic bio-pouch.The pipeline flex pushwire was returned outside the phenom 27 catheter.However, the pipeline flex braid was tuck within the catheter.Damage location details: no bent or kink was found with pushwire.The distal hypotube was found to be stretched.The shrink tubing was found intact but pulled back from the proximal bumper.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.The distal and proximal ends of pipeline flex braid were found to be fully opened and damaged.No flash or voids molded were observed in the hub.The catheter body was found to be kinked at 14.7cm from proximal end.In addition, the catheter body was found to be kinked at 20.8cm from distal end.The catheter tip, marker band were examined; and no damage was found.No other anomalies were observed.Testing/analysis: the total and usable lengths of the catheter were measured to be within specifications.For further examination, the catheter was cut to remove the braid from the catheter lumen.The catheter was flushed with water and water exited out of the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issues; however, the resistance observed at the damaged locations.Conclusion: based on the analysis findings, the pipeline flex and phenom 27 catheter were confirmed to have resistance during delivery and retrieval as the braid was stuck inside the catheter.In addition, the pushwire and phenom 27 catheter were found to be damaged.From the damages seen on the hypotube (stretching); braid (frying); and catheter (kinking); it appears there was high force used.It is likely these damages occurred when the customer attempted to advance and retrieve the pipeline flex through the phenom 27 catheter against resistance.Possible causes include damaged catheter, burrs, bumps, kinks or other damage on ped or pushwire, frayed ends on braid, patient vessel tortuosity, user does not maintain continuous flush, and users pulls back on/torques wire while advancing ped in microcatheter.The vessel tortuosity was moderate and the catheter was continually flushed with heparanized saline as indicated in the ifu.Which eliminates these factors out as potential causes.However, the root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23686100
Report Number2029214-2025-02517
Device Sequence Number9708085
Product Code OUT
UDI-Device Identifier00763000449483
UDI-Public(01)00763000449483(17)280609(10)D044571
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-25
Device Catalogue NumberPED2-475-25
Device Lot NumberD044571
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2025
Supplement Date Received by Manufacturer12/07/2025
02/17/2026
02/23/2026
Initial Report FDA Received Date12/01/2025
Supplement Report FDA Received Date01/05/2026
02/23/2026
02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age58 YR
Patient SexMale